Arkansas, 2018

Heat in Arkansas, June 15 to 17, 2018

June 15 to 17, 2018 · NWS MEG · 4 events in 4 counties and zones

Upper level high pressure built over the Mid-South. High temperatures combined with high humidity to create dangerous conditions across much of the Mid-South.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Upper level high pressure built over the Mid-South. High temperatures combined with high humidity to create dangerous conditions across much of the Mid-South.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 15, 9:24 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 15, 9:24 AM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1024 AM CDT Fri Jun 15 2018

.UPDATE...

Temperatures are running 4-8 degrees warmer than they were 24
hours ago suggesting we may blast through the high temperatures we
saw yesterday. Raised highs a few degrees accordingly. As a result
we may see much of the Midsouth approach 105 degree Heat Indices,
but it still looks like we will fall just shy of Heat Advisory
criteria. Advisory criteria look more likely tomorrow as dew
points climb well into the 70s. The intense heat may result in
isolated thunderstorms this afternoon.

30

&&

.PREV DISCUSSION... /issued 615 AM CDT Fri Jun 15 2018/

An upper level ridge of high pressure will remain in place across
the Mid South through Saturday. A few isolated showers and
thunderstorms cannot be ruled out during peak heating across
eastern and southern sections both this afternoon and again on
Saturday afternoon. Hot and humid conditions will also persist
with highs into the lower and middle 90s. Heat index values will
approach heat advisory criteria this afternoon and exceed in
several locations on Saturday. Plan to keep the special weather
statement for heat in place for today and a heat advisory may be
considered for Saturday across the western half of the region as
temperatures may be a degree or two higher. Low temperatures will
remain well into the 70s overnight through the weekend with
uncomfortable conditions even at night as high humidity persists.

The upper ridge will weaken by Sunday as tropical moisture from
the Gulf of Mexico surges northward into the area. This should
result in increased chances for showers and thunderstorms,
especially across north Mississippi. Temperatures should be a few
degrees lower Sunday but still into the lower 90s along with high
humidity levels.

Very warm and humid conditions will continue into much of next
week as upper level high pressure shifts west towards the Arklatex
but still influences our weather pattern. This will support daily
chances for showers and thunderstorms, especially during peak
heating. Temperatures will remain very warm with highs mainly in
the lower 90s and lows in the 70s. Humidity levels will also
remain high through the extended forecast period.

JLH

&&

.AVIATION...12Z TAFs

Temporary MVFR conditions at MKL and LIFR conditions at TUP this
morning will improve to VFR conditions for the remainder of the
period at all sites. Light south winds expected through the
period. Potential for VCTS at TUP this afternoon but coverage
doesn't warrant inclusion in TAF at this time.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 15, 3:11 AM CST, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
411 AM CDT Fri Jun 15 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161115-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
411 AM CDT Fri Jun 15 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Afternoon heat indices may exceed 105 degrees over portions of
the Mid South on Saturday. A heat advisory may be required.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

JLH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heat. Local standard time, as filed.

Heat, Craighead

When
June 15, 11:00 AM CST to June 17, 4:00 PM CST
Where
Craighead forecast zone
Reported by
ASOS
Coordinates
35.831, -90.633 (the zone’s center; the record gives no point)

Heat index values climbed above 105 degrees.

Heat, Poinsett

When
June 15, 11:00 AM CST to June 17, 4:00 PM CST
Where
Poinsett forecast zone
Reported by
ASOS
Coordinates
35.574, -90.663 (the zone’s center; the record gives no point)

Heat index values climbed above 105 degrees.

Heat, Cross

When
June 15, 11:00 AM CST to June 17, 4:00 PM CST
Where
Cross forecast zone
Reported by
ASOS
Coordinates
35.296, -90.771 (the zone’s center; the record gives no point)

Heat index values climbed above 105 degrees.

Heat, St. Francis

When
June 15, 11:00 AM CST to June 17, 4:00 PM CST
Where
St. Francis forecast zone
Reported by
ASOS
Coordinates
35.022, -90.748 (the zone’s center; the record gives no point)

Heat index values climbed above 105 degrees.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 772794, 772795, 772796, 772797.